Alert archive / New Mexico / High Wind Watches in 2014
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Jan 29, 2014, 3:55 AM MST. It took effect at Jan 30, 2014, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 3:55 AM MST (10:55 UTC)
- In effect from
- Jan 30, 2014, 5:00 AM MST
- Expired
- Jan 29, 2014, 3:29 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS75 KABQ 291055 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 AM MST WED JAN 29 2014 ...STRONG JET STREAM WILL IMPACT NORTHERN AND CENTRAL NEW MEXICO THURSDAY AND FRIDAY... .A STRONG JET STREAM WILL TAKE AIM ON NORTHERN AND CENTRAL NEW MEXICO WEDNESDAY NIGHT AND OVERSPREAD THE AREA THURSDAY AND FRIDAY. UNUSUALLY STRONG WINDS ALOFT WILL BE FOUND OVER THE STATE DURING THIS PERIOD. SOME OF THIS WIND WILL MIX DOWN TO THE SURFACE ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS. INITIALLY IMPACTING THE HIGHER RIDGES AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS LATE TONIGHT AND THEN SPREADING SOUTH AND EAST THURSDAY...THURSDAY NIGHT AND FRIDAY. DAMAGING WINDS ARE VERY POSSIBLE WITH THIS EVENT. NMZ512>515-527>529-292300- /O.NEW.KABQ.HW.A.0002.140130T1200Z-140131T0600Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 355 AM MST WED JAN 29 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. * LOCATION...SANGRE DE CRISTOS AND NORTHEAST HIGHLANDS. * WINDS...WEST 40 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...LATE TONIGHT THROUGH THURSDAY EVENING. * VISIBILITY...REDUCED VISIBILITIES DUE TO BLOWING SNOW ACROSS THE HIGHER PEAKS OF THE SANGRE DE CRISTOS AS WELL AS BLOWING DUST ACROSS THE HIGH PLAINS IS VERY POSSIBLE. * LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS INCLUDES INTERSTATE 25 BETWEEN RATON AND LAS VEGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ521>524-526-533-539-540-292300- /O.NEW.KABQ.HW.A.0002.140130T1500Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 355 AM MST WED JAN 29 2014 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. * LOCATION...SANDIA/MANZANO/NORTHERN SACRAMENTO MOUNTAINS AS WELL AS ADJACENT AND HIGH PLAINS. * WINDS...WEST 40 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...THURSDAY MORNING THROUGH EARLY FRIDAY EVENING. * VISIBILITY...BLOWING DUST CREATING A REDUCTION IN VISIBILITIES DOWN TO AROUND 1 MILE IS POSSIBLE. * LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 50
1 follow-up statement
471 WWUS75 KABQ 292229 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MST WED JAN 29 2014 ...STRONG JET STREAM WILL BRING VERY STRONG WINDS TO NORTHERN AND CENTRAL NEW MEXICO THURSDAY AND FRIDAY... .A STRONG JET STREAM WILL ENCROACH NORTHERN AND CENTRAL NEW MEXICO TONIGHT AND OVERSPREAD THE AREA THURSDAY AND FRIDAY. UNUSUALLY STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS. THE STRONGEST WINDS WILL INITIALLY IMPACT THE HIGHER RIDGES AND THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA MOUNTAINS LATE TONIGHT BEFORE SPREADING SOUTH AND EAST THROUGH THE DAY THURSDAY. THE FOCUS FOR THE STRONGEST WINDS WILL SHIFT ACROSS THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS FRIDAY WITH WINDY CONDITIONS PERSISTING FOR MOST OTHER AREAS. DAMAGING WINDS ARE VERY POSSIBLE WITH THIS EVENT. NMZ512>515-527>529-300500- /O.UPG.KABQ.HW.A.0002.140130T1200Z-140131T0600Z/ /O.NEW.KABQ.HW.W.0002.140130T1200Z-140131T0600Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 329 PM MST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH...LOCALLY HIGHER WIND GUSTS ARE POSSIBLE. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. * VISIBILITY... BLOWING DUST IS POSSIBLE ACROSS THE HIGH PLAINS THROUGH FRIDAY. ADDITIONALLY...REDUCED VISIBILITIES DUE TO BLOWING SNOW ARE POSSIBLE ACROSS THE HIGHER PEAKS OF THE SANGRE DE CRISTOS STARTING THURSDAY NIGHT. * LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS INCLUDES INTERSTATE 25 BETWEEN RATON AND LAS VEGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ521>524-526-533-539-540-300500- /O.UPG.KABQ.HW.A.0002.140130T1500Z-140201T0200Z/ /O.NEW.KABQ.HW.W.0002.140130T1200Z-140201T0200Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 329 PM MST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 7 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGH PLAINS. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING...EARLY THURSDAY MORNING THROUGH EARLY FRIDAY EVENING. * VISIBILITY...BLOWING DUST CREATING A REDUCTION IN VISIBILITIES DOWN TO AROUND 1 MILE IS POSSIBLE. * LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 24/34
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 29, 3:53 AM MST, 2 minutes earlier.
Area forecast discussion, Jan 29, 3:53 AM MST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 AM MST WED JAN 29 2014 .DISCUSSION... IT IS ALMOST HARD TO BELIEVE THE FETCH OF MOISTURE THAT MODELS HAVE PROGGED TO SLAM INTO THE WESTERN U.S. THRU THIS UPCOMING WEEKEND... NOT TO MENTION A POSSIBLE LARGE SCALE PATTERN CHANGE INTO EARLY FEB. THE CIRA SATELLITE DERIVED LAYER PWAT IMAGERY SHOWS A DEEP STREAM OF WELL ABOVE NORMAL MOISTURE VALUES SURGING EAST OUT OF THE CENTRAL PACIFIC OCEAN. THE GFS ENSEMBLE ANOMALIES INDICATE THIS STREAM WILL SHIFT EAST INTO THE SIERRAS AS +4.5 STANDARD DEVIATIONS...THEN SLOWLY TAPER TO NEAR +2 OVER NM FRIDAY INTO THE WEEKEND. HAVE RAISED POPS SUBSTANTIALLY FOR THE NORTHERN HIGH TERRAIN STARTING THURSDAY. MEANWHILE...A 140-160 KNOT UPPER JET DELIVERING THIS MOISTURE WILL FOCUS A MAJOR DOSE OF SPRING-LIKE WINDS OVER CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THURSDAY AND FRIDAY. RELATIVELY GOOD AGREEMENT FROM MODELS REGARDING A NEAR 990MB SURFACE LOW CENTER OVER SE COLORADO WILL STRENGTHEN THE SURFACE GRADIENT WHILE STRONG MIXING PROMOTES HIGH WIND POTENTIAL ALONG AND IMMEDIATELY EAST OF THE CENTRAL MT CHAIN. BLOWING DUST AND TUMBLEWEEDS WILL BE A CONCERN FOR THURSDAY IN A FEW AREAS AND EVEN MORE SO ACROSS THE EAST ON FRIDAY WHERE STEEP LAPSE RATES AND VERY LOW HUMIDITIES EXIST. WILL ISSUE A HIGH WIND WATCH THRU FRIDAY FOR THIS AREA... AND ALSO HIGHLIGHT THE REMAINDER OF THIS VERY ACTIVE PERIOD WITH AN SPS. FIRST GLANCE AT WPC QPF NUMBERS AND TIMING OF COLD ADVECTION FOR THE NORTHERN MTS SUGGESTS THE MAIN PERIOD FOR SNOW ACCUMULATIONS WILL COME FRIDAY AND/OR FRIDAY NIGHT. DAYTIME SNOW LEVELS WILL HOVER NEAR 8000FT THRU FRIDAY WITH LATE NIGHT LEVELS LOWERING TO ABOUT 6000FT. OROGRAPHICS WILL PRIMARILY DRIVE PRECIP THRU FRIDAY BEFORE THE MAIN DYNAMICS SLIDE OVER NORTHERN NM. 700MB TEMPS FALL TO NEAR -10C FRIDAY NIGHT ALLOWING ALL AREAS TO CHANGE OVER TO SNOW FROM WEST TO EAST. WEST FACING SLOPES ACROSS THE NORTH BY SATURDAY MORNING COULD DO QUITE WELL...WITH POTENTIALLY UP TO A FOOT EAST OF CHAMA WHILE LESSER AMOUNTS FALL OVER THE SANGRES. BEYOND SATURDAY THERE IS GENERALLY GOOD AGREEMENT THAT MOIST WESTERLY FLOW WILL REMAIN OVER THE REGION...HOWEVER THE TIMING OF INDIVIDUAL DISTURBANCES FORCING PRECIP IS HIGHLY UNCERTAIN. HAVE NUDGED MUCH OF THE EXTENDED GUIDANCE TOWARD WPC GUIDANCE AND CONFINED HIGHEST VALUES TO THE HIGHER TERRAIN. GUYER && .FIRE WEATHER... TRICKY FORECAST UPCOMING...ESPECIALLY AS IT CONCERNS RH VALUES THURS AND FRI AS WELL AS PRECIP CHANCES/AMOUNTS TOWARDS THE END OF THE WEEK AND DURING THE WEEKEND. UNUSUALLY STRONG JET WILL TAKE AIM ON THE FORECAST AREA DURING THE NEXT FEW DAYS. WITHIN THIS JET WILL BE ABOVE NORMAL VALUES OF MOISTURE. UNUSUALLY HIGH MIXING...DOWNSLOPE WARMING AND DRYING PLUS SIGNIFICANT MECHANICAL MIXING WILL TRY TO OFFSET ABUNDANT LOW LEVEL MOISTURE FLOWING IN FROM THE WEST THUR/FRI. THUS THE TRICKY HUMIDITY FORECAST. WIND SHIFT LATE THURSDAY ACROSS THE FAR NE PLAINS WILL ALSO IMPACT RH FORECASTING THERE AS WELL. HIGH CONFIDENCE FOR A SIGNIFICANT WIND EVENT FOR THE MAJORITY OF THE AREA THURS/FRI WITH MAJOR TEN THOUSAND FEET FREE AIR WINDS. AFTER REVIEWING HAINES/MIXING HEIGHT VALUES...TEMP ANOMALIES...RH/WIND FORECAST WILL ADD EASTERN SAN MIGUEL AND HARDING COUNTIES OR SOUTHERN PORTIONS OF ZONE 104 TO THURSDAY/S WATCH. STILL LOOKS SOLID FOR THE LOWER/MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS THURSDAY AFTERNOON. MUCH LESS SO ON FRIDAY AS HUMIDITY VALUES COME UP. WITH RH VALUES RISING ON FRIDAY CURRENTLY SHOWING A LIMITED CRITICAL AREA ACROSS THE EAST CENTRAL PLAINS SO WILL HOLD OFF ON A WATCH ISSUANCE FOR THAT AREA AND PERIOD. STILL LOOKING LIKE A LOCALIZED CRITICAL AREA BETWEEN CLINES CORNERS AND SANTA ROSA THIS AFTERNOON. ALSO A LITTLE WORRIED THAT RH VALUES WILL FALL LOWER THAN THE VALUES FOUND IN THE GRIDDED FORECAST ALONG INTERSTATE 25 BETWEEN LAS VEGAS AND RATON DUE TO INTENSE MTN WAVE DOWNSLOPING. WILL MONITOR THAT TREND ACCORDINGLY. STRONG MID LEVEL DRY INTRUSION BROUGHT LOWER THAN EXPECTED HUMIDITY VALUES ACROSS WESTERN AND CENTRAL AREAS ON TUESDAY. THIS DRY INTRUSION WILL SHIFT SOUTH AND EASTWARD TODAY AND ALLOW HUMIDITY VALUES TO RISE ACROSS THE WEST...ESPECIALLY NORTHWEST. MUCH LOWER VALUES ACROSS THE EAST. NORTHWEST WIND FLOW WILL INCREASE OVER THE AREA. THIS WILL LEAD TO BREEZY AND LOCALLY WINDY CONDITIONS ALONG AND TO THE LEE OF THE CNTRL MTNS. AS MENTIONED ABOVE...STILL LOOKING LIKE A SMALL CRITICAL FIRE WEATHER AREA BETWEEN CLINES CORNERS AND SANTA ROSA. MIXING HEIGHTS LOOK TO BE NEAR TO SLIGHTLY BELOW NORMAL TODAY. THE VENT RATES WILL BE PRETTY DECENT MOST AREAS EXCEPT FOR THE FAR EASTERN PLAINS...PORTIONS OF THE NW PLATEAU AND LOWER/MIDDLE RIO GRANDE VALLEY. SEEING SOME LOCALIZED AREAS ACROSS ZONE 109 AND 108/107 WITH SINGLE DIGIT RH VALUES. MODELS STILL SHOW INCREASING WINDS ALOFT TONIGHT AS THE FLOW TURNS MORE ZONAL. AN UNUSUALLY STRONG JET STREAM WILL TAKE AIM ON THE AREA. THE HIGHER RIDGES WILL INITIALLY FEEL THE BRUNT OF THE STRONG WESTERLY WIND. ALSO LOOKING AT SOME STRONG MTN WAVE OR DOWNSLOPE WINDS THURSDAY MORNING TO THE LEE OF THE SANGRE DE CRISTOS. STRONG TO VERY STRONG WINDS WILL EXPAND ACROSS THE REST OF THE AREA DURING THE DAY ON THURSDAY. STRONGEST WINDS WILL BE FOUND ALONG AND TO THE EAST OF THE CENTRAL MTNS. MIXING WILL INCREASE TO ABOVE SEASONABLE LEVELS MOST AREAS THURS AFTERNOON. THIS MIXING WILL TAP INTO THE VERY STRONG WINDS ALOFT AS WELL AS SLIGHTLY LOWER DEWPOINTS. HIGHER CLOUD COVER...SUCH AS CIRRUS COULD LIMIT THE STRENGTH OF THIS MIXING AT TIMES BUT STILL FEEL THAT BREEZY TO WINDY CONDITIONS WILL IMPACT THE MAJORITY OF THE AREA. OROGRAPHIC OR UPSLOPE PRECIP SHOULD START UP ACROSS THE FAR NORTHWEST THURS AFTERNOON. DESPITE THE CLOUD COVER...HIGH TEMP ANOMALIES WILL RANGE BETWEEN 10 TO 20 DEGREES AND IN SOME INSTANCES UP TO 25 DEGREES ABOVE NORMAL. MORNING LOWS WILL ALSO BE UNUSUALLY WARM AND LEAD TO POOR TO MODERATE RH RECOVERIES ACROSS THE SOUTH AND EAST. STILL SEE ZONE 106 AN 108 DESERVING A FIRE WX WATCH. DECIDED TO EXPAND IT NORTHWARD TO INCLUDE SOME OF THE SANGRE DE CRISTO DOWNSLOPE AREAS SUCH AS EASTERN SAN MIGUEL AND HARDING COUNTIES. THE WIND SHIFT ACROSS UNION COUNTY LATE IN THE DAY WOULD RAISE RH VALUES THERE. THE UPPER WINDS WILL REMAIN STRONG TO VERY STRONG OVER THE AREA THURSDAY NIGHT. MOISTURE WILL CONTINUE TO FLOW IN FROM THE WEST AND LOOK FOR AN ABRUPT RISE IN SFC DEWPOINTS DUE TO THE LACK OF MIXING. RH RECOVERIES WILL INCREASE BUT DUE TO UNUSUALLY HIGH MIN TEMPERATURES POOR TO MODERATE RH RECOVERIES ARE EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. DUE TO THE STRONG WESTERLY FLOW BREAKING OVER THE CENTRAL MTNS...LOOK FOR CONTINUED MTN WAVE ACTION ALONG AND TO THE EAST OF THE CENTRAL MTNS. WETTING PRECIPITATION WILL REMAIN POSSIBLE ACROSS THE NORTHWEST THIRD TO HALF THURS NIGHT. MODELS VARY A LITTLE BIT ON THE LIQUID WATER AMOUNTS BUT FIGURE THE WEST SLOPES OF THE LOWER SAN JUANS AND JEMEZ MTNS AS WELL AS CHUSKAS SHOULD SEE THE BEST POTENTIAL FOR WETTING MOISTURE. TEMPERATURES WILL COOL ON FRIDAY WITH A RISE IN HUMIDITY. THE CRITICAL THREAT AREA WILL SHRINK AND CENTER ACROSS THE EAST CENTRAL PLAINS. RH FORECASTING WITHIN THE RIO GRANDE VALLEY WILL BE ESPECIALLY TRICKY AS THE WIND WILL BLOW FOR A LONGER PERIOD THAN WHAT IS OBSERVED ON THURSDAY. MIXING HEIGHTS WILL ALSO BE UNUSUALLY HIGH AND PEAK FOR THE WEEK. DEWPOINTS WILL LOWER IN THE UPPER LEVELS SO SOME OF THESE LOWER DEWPOINTS COULD MIX TO THE SFC. EITHER WAY...ANOTHER BIG WIND DAY ON FRIDAY ALTHOUGH THE STRONGEST WINDS WILL SHIFT SOUTH AND EASTWARD VERSUS WHAT WILL BE OBSERVED ON THURSDAY. HIGH TEMPERATURES WILL BE NEAR TO ABOVE NORMAL WITH AS HIGH AS 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. OROGRAPHIC PRECIPITATION SHOULD REMAIN ACROSS WESTERN AND NORTHERN AREAS. MODELS DIFFER SLIGHTLY ON HOW FAR SOUTH LIQUID MOISTURE FALLS. STILL LOOKING LIKE AN UNSETTLED WEEKEND WITH HIGHER HUMIDITY AND COOLER OVERALL TEMPERATURES. PRECIPITATION CHANCES ALSO REMAIN AND MODELS STILL SHOW A BACK DOOR INFLUENCE FROM THE EAST. MODELS HAVENT BEEN THE MOST CONSISTENT WITH PAINTING WHICH AREAS WOULD BENEFIT THE MOST FROM THE PRECIPITATION BUT THE MAJORITY OF THE AREA HAS SOME SORT OF PRECIP CHANCES. SOMETHING WE HAVENT SEEN IN QUITE AWHILE. MODELS REMAIN CONSISTENT WILL PUSHING ANOTHER SIGNIFICANT PIECE OF ENERGY OVER THE STATE EARLY NEXT WEEK. THUS HIGHER HUMIDITY AND CLOUD COVER WOULD CONTINUE. CONFIDENCE IS INCREASING FOR THE UNSETTLED PERIOD TO CONTINUE INTO EARLY NEXT WEEK. 50 && .AVIATION... 06Z TAF CYCLE INCREASING NW FLOW ALOFT ALONG WITH INCREASING HIGH CLOUDS EXPECTED LATE TONIGHT INTO WED. SFC HIGH PRESSURE OVER WEST TX WILL CONTINUE TO WEAKEN AND TRANSITION TO A SFC LEE TROF BY EARLY WEDNESDAY MORNING. LIGHT TO MODERATE W AND SW WINDS WILL DEVELOP WEDNESDAY MORNING AT ALL TAF LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN...AND AT REMAINDER OF SITES DURING THE AFTERNOON. MODERATE TO STRONG SW WINDS ARE EXPECTED AT KLVS AND KTCC AFTER 30/4Z. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 25 59 33 / 0 0 20 40 DULCE........................... 48 17 52 24 / 0 20 40 50 CUBA............................ 50 27 58 30 / 0 0 5 20 GALLUP.......................... 55 18 61 26 / 0 0 0 10 EL MORRO........................ 51 21 55 25 / 0 0 0 10 GRANTS.......................... 54 19 59 26 / 0 0 0 10 QUEMADO......................... 52 30 59 32 / 0 0 0 5 GLENWOOD........................ 62 21 67 27 / 0 0 0 0 CHAMA........................... 42 23 44 28 / 0 30 50 60 LOS ALAMOS...................... 46 36 54 36 / 0 0 0 5 PECOS........................... 47 38 53 38 / 0 0 0 0 CERRO/QUESTA.................... 38 20 45 22 / 0 0 5 10 RED RIVER....................... 38 24 43 23 / 0 10 20 20 ANGEL FIRE...................... 44 28 47 24 / 0 5 10 10 TAOS............................ 45 24 50 27 / 0 0 0 5 MORA............................ 48 35 53 35 / 0 0 0 5 ESPANOLA........................ 53 25 64 32 / 0 0 0 0 SANTA FE........................ 46 34 55 35 / 0 0 0 5 SANTA FE AIRPORT................ 51 33 61 37 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 52 38 63 40 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 54 36 65 42 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 33 67 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 57 35 68 40 / 0 0 0 0 LOS LUNAS....................... 56 27 69 35 / 0 0 0 0 RIO RANCHO...................... 55 35 67 40 / 0 0 0 0 SOCORRO......................... 57 33 71 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 50 36 61 38 / 0 0 0 5 TIJERAS......................... 51 38 62 40 / 0 0 0 5 MORIARTY/ESTANCIA............... 52 25 62 33 / 0 0 0 0 CLINES CORNERS.................. 48 35 57 37 / 0 0 0 0 GRAN QUIVIRA.................... 51 36 61 38 / 0 0 0 0 CARRIZOZO....................... 50 31 63 37 / 0 0 0 0 RUIDOSO......................... 52 37 61 40 / 0 0 0 0 CAPULIN......................... 47 34 54 29 / 0 0 0 10 RATON........................... 51 31 58 29 / 0 0 0 5 SPRINGER........................ 54 27 63 27 / 0 0 0 5 LAS VEGAS....................... 53 37 62 36 / 0 0 0 0 CLAYTON......................... 50 35 63 29 / 0 0 0 10 ROY............................. 54 31 72 31 / 0 0 0 0 CONCHAS......................... 55 40 73 42 / 0 0 0 0 SANTA ROSA...................... 60 44 74 44 / 0 0 0 0 TUCUMCARI....................... 57 42 78 42 / 0 0 0 0 CLOVIS.......................... 52 35 74 43 / 0 0 0 0 PORTALES........................ 54 33 74 43 / 0 0 0 0 FORT SUMNER..................... 58 40 76 44 / 0 0 0 0 ROSWELL......................... 56 29 82 41 / 0 0 0 0 PICACHO......................... 59 40 70 46 / 0 0 0 0 ELK............................. 56 40 64 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ512>515-527>529. FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ104-106-108. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ521>524-526-533-539-540. WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ510. &&
Hazardous weather outlook, Jan 28, 5:24 AM MST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MST TUE JAN 28 2014 NMZ501>540-291300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY AND DRY CONDITIONS WEDNESDAY WILL INCREASE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS FOR THE MIDDLE RIO GRANDE VALLEY AND THE EAST CENTRAL PLAINS. STRONGER WINDS THURSDAY AND FRIDAY WILL CONTINUE THE POTENTIAL FOR EVEN MORE WIDESPREAD CRITICAL FIRE CONDITIONS OVER CENTRAL AND EASTERN NEW MEXICO. WEST TO SOUTHWEST WINDS MAY GUST AS HIGH AS 55 MPH THURSDAY AND FRIDAY. BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES BELOW 2 MILES IN DUST PRONE AREAS. STRONG CROSSWINDS AND BLOWING TUMBLEWEEDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS. LIGHT SNOW ACCUMULATIONS WILL ALSO OCCUR OVER THE NORTHERN HIGH TERRAIN THURSDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:09 AM MST | Winter Storm Watch | ABQ | 24 hr | |
| Jan 29, 3:29 PM MST | High Wind Warning | ABQ | 52 hr |
Nearby
High Wind Watches in New Mexico, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.